Alert archive / California / Frost Advisories in 2013
Frost Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 14, 2013, 2:54 PM PDT. It took effect at Apr 15, 2013, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2013, 2:54 PM PDT (21:54 UTC)
- In effect from
- Apr 15, 2013, 2:00 AM PDT
- Expired
- Apr 15, 2013, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
604 WWUS76 KEKA 142154 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 254 PM PDT SUN APR 14 2013 ...FROSTY TEMPERATURES AGAIN TONIGHT... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR AREAS OF FROST ACROSS THE INTERIOR VALLEYS OF NORTHWEST CALIFORNIA. CAZ003-004-076-151100- /O.NEW.KEKA.FR.Y.0014.130415T0900Z-130415T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 254 PM PDT SUN APR 14 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. * OVERNIGHT TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. * LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT...INTERIOR MENDOCINO...AND TRINITY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
223 WWUS76 KEKA 150759 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1259 AM PDT MON APR 15 2013 CAZ003-004-076-151600- /O.CON.KEKA.FR.Y.0014.130415T0900Z-130415T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1259 AM PDT MON APR 15 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * OVERNIGHT TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. * LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT...INTERIOR MENDOCINO...AND TRINITY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
322 WWUS76 KEKA 151604 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 904 AM PDT MON APR 15 2013 ..FROSTY TEMPERATURES AGAIN TONIGHT AND TUESDAY MORNING... CAZ003-004-076-151715- /O.EXP.KEKA.FR.Y.0014.000000T0000Z-130415T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 904 AM PDT MON APR 15 2013 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. ANOTHER FROST ADVISORY OR EVEN A FREEZE WARNING WILL LIKELY BE NECESSARY LATE TONIGHT INTO TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 14, 5:34 AM PDT, 9 hours 20 minutes earlier.
Area forecast discussion, Apr 14, 5:34 AM PDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 534 AM PDT SUN APR 14 2013 .SYNOPSIS...A COLDER AIR MASS WILL BRING A CHANCE OF SHOWERS...COLDER TEMPERATURES AND BLUSTERY NORTHWEST WINDS TONIGHT THROUGH MONDAY. && .DISCUSSION...BRISK ONSHORE FLOW HAS BEEN GENERATING LOW CLOUDS OVER SOUTHERN HUMBOLDT...WESTERN TRINITY AND FAR NORTHERN MENDO COUNTIES EARLY THIS MORNING. OTHERWISE SKIES WERE MOSTLY CLEAR WITH TEMPERATURES AT LOWER ELEVATIONS BELOW 2500 FT RANGING FROM THE LOWER 40S TO THE LOWER 30S. THE ONSHORE FLOW WILL DIMINISH SLIGHTLY TODAY AS A WEAK SURFACE FRONT APPROACHES FROM THE NW, THIS TROUGH WILL LIKELY DAMPEN OUT BEFORE REACHING THE AREA THIS AFTERNOON. WE SHOULD SEE SOME SHOWER ACTIVITY THIS AFTERNOON THROUGH MONDAY AS A 130KT JET SAGS SOUTHWARD OVER THE AREA. AMOUNTS SHOULD BE MOSTLY LIGHT AND NOT TOO WIDESPREAD. SNOW LEVELS WILL FALL TODAY THROUGH TONIGHT AS THE AIR MASS COOLS ALOFT. SNOW LEVELS WILL DROP TO 2500 FEET ON MONDAY...WITH PERHAPS FEW LIGHT AND SPOTTY SNOW SHOWERS OVER AND ALONG HIGHWAY 299. ACCUMULATIONS WILL PROBABLY BE VERY LIGHT IF ANY. MAIN AFFECT LOOKS TO BE THE STRONG COOLING AND COLD OVERNIGHT TEMPERATURES. FROST ADVISORIES ARE CURRENTLY IN EFFECT FOR THE INTERIOR ZONES FOR TEMPERATURES OF 33-36F. MOISTURE AND CLOUD COVER WILL PROBABLY HINDER THE LONG-WAVE COOLING TONIGHT/MON MORNING. FROST DEVELOPMENT AND FREEZING TEMPERATURES IN THE VALLEYS DOES NOT LOOK ALL THE GREAT...BUT 850MB TEMPS PLUNGING TO -1C TO -3C WILL CERTAINLY MAKE FOR COLD CONDITIONS OVER THE RIDGES AND MOUNTAIN TOPS ABOVE 2500 FEET. NOT TOO SURE ABOUT THE LONG WAVE COOLING IN THE VALLEYS...SO WILL HOLD OFF ON HOISTING A FREEZE WARNING OR WATCH. MORE COOLING IS EXPECTED ON MONDAY AS THE JET PASSES OVER AND TO THE EAST OF THE AREA AND STRONG NORTH FLOW DEVELOPS. WINDS SHOULD DECOUPLE MON NIGHT AS SKIES CLEAR OUT THROUGH TUE MORNING. THIS APPEARS TO BE THE PERIOD WHEN THE THREAT FOR FROST AND FREEZING WILL BE GREATEST. ALL THE INGREDIENTS FOR A LONG COLD NIGHT COME TOGETHER; A COLD AND DRY AIR MASS...LIGHT WINDS AND CLEAR SKIES. THUS MORE FROST ADVISORIES WILL BE NECESSARY. FREEZE WARNINGS ARE PROBABLY GOING TO BE NECESSARY FOR TRINITY COUNTY AND PERHAPS MENDO COUNTY NORTH OF UKIAH. THE AIR MASS WILL GRADUALLY MODERATE THROUGH MID WEEK...BUT WITH CLEAR SKIES AND LONG WAVE COOLING...FROST WILL FORM IN THE MICRO- CLIMATES OF TRINITY AND MENDOCINO COUNTIES. THUS MORE FROST ADVISORIES WILL BE NECESSARY THROUGH MID WEEK FOR THESE MICRO- CLIMATES. WARMER WEATHER LOOKS DEVELOP TOWARD THE END OF THE WEEK AND PERHAPS INTO THE WEEKEND AS THE OFFSHORE RIDGE HOLDS. LOW CLOUDS AND PERHAPS PATCHES FOG AND DRIZZLE WILL DEVELOP ALONG THE NORTH COAST AS THE AIR MASS SLOWLY WARMS UP TOWARD THE END OF THE WEEK AND NEXT WEEKEND. && .AVIATION...GENERALLY WIDESPREAD VFR CONDITIONS EXPECTED TO CONTINUE UNDER DRY BRISK NORTHERLY FLOW. VERY BRIEF MVFR CIGS ARE POSSIBLE ALONG THE IMMEDIATE COAST DURING THE LATE NIGHT AND MORNING HOURS. && .MARINE...HIGH PRESSURE OFFSHORE WILL ALLOW NORTHERLY WINDS TO CONTINUE THROUGH NEXT WEEK. AS THE HIGH PRESSURE OFFSHORE APPROACHES THE WEST COAST LATE MONDAY...THE PRESSURE GRADIENT WILL TIGHTEN, CAUSING GALE CONDITIONS TO RETURN TO THE OUTER WATERS FROM LATE MONDAY INTO POSSIBLY TUESDAY. A GALE WATCH REMAINS IN EFFECT FOR ZONE 475 WITH CONFIDENCE GROWING THAT WE WILL GET GALE CONDITIONS ACROSS AT LEAST THE OUTER WATERS DURING THIS TIME PERIOD. && .EKA WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING CAZ003-076. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY PZZ450. SMALL CRAFT ADVISORY UNTIL 5 PM PDT WEDNESDAY PZZ455. SMALL CRAFT ADVISORY UNTIL 5 PM PDT THURSDAY PZZ470. GALE WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING PZZ475. SMALL CRAFT ADVISORY UNTIL 9 AM PDT MONDAY PZZ475. &&
Hazardous weather outlook, Apr 14, 8:37 AM PDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 837 AM PDT SUN APR 14 2013 CAZ001-002-151545- REDWOOD COAST-MENDOCINO COAST- 837 AM PDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLDER AIR MASS AND GUSTY NORTHWEST WINDS WILL SPREAD INTO REGION TONIGHT THROUGH MONDAY. LOW TEMPERATURES WILL LIKELY DIP INTO THE LOWER TO MID 30S TUESDAY MORNING...RESULTING IN THE DEVELOPMENT OF FROST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-076-151545- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 837 AM PDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD AIR MASS WILL MOVE INTO THE AREA THROUGH MONDAY. THIS WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MID 30S BY EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-151545- UPPER TRINITY RIVER- 837 AM PDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD AIR MASS WILL MOVE INTO THE AREA THROUGH MONDAY. THIS WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE MID 20S TO LOWER 30S BY EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:46 PM PDT | Gale Warning | EKA | 36 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.